Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 31, 2021Gadsden County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 31, 2021, 10:07 PM EDT for Gadsden County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 10:07 PM EDT (02:07 UTC)
Expired
Jul 31, 2021, 10:45 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL

County Gadsden County, FL

The radar

The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1786 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WWUS82 KTAE 010207
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1007 PM EDT Sat Jul 31 2021
 
FLZ016-017-026-010245-
Liberty FL-Gadsden FL-Leon FL-
1007 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GADSDEN...
NORTHEASTERN LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 1045 PM
EDT...

At 1007 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, or 11 miles southwest of Quincy, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Telogia, Juniper, Hosford, Lowry, Wetumpka, Bloxham, Sawdust and
Clio.

LAT...LON 3053 8484 3056 8464 3032 8454 3028 8485
TIME...MOT...LOC 0207Z 351DEG 9KT 3048 8473 

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:57 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 31, 9:57 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
957 PM EDT Sat Jul 31 2021

.UPDATE...

Increased PoPs slightly across much of the area through early
tonight to cover the ongoing convection which will gradually
diminish around midnight. Otherwise, no other major changes.

&&

.PREV DISCUSSION [740 PM EDT]...

.NEAR TERM [Through Sunday]...

Radar imagery this afternoon shows activity generally south of
I-10 and east of Tallahassee. Guidance continues to show
additional chances for showers and thunderstorms across the area;
however, with high pressure in place, activity should remain
suppressed. Kept roughly 30-40 PoP across the land portion of the
CWA with chances tapering after sundown. In addition to the
thunderstorm threat, SE AL, SW GA, and the FL Panhandle continue
to experience oppressive heat. Latest heat index values for much
of the area are in the 106 to 110, with some areas making it up to
113! Expect another muggy night as only fall into to mid to upper
70s and dew points hold in the mid 70s.

There is some good news to the forecast. A pattern change will start
tomorrow as a trough digs its way southward. This should bring a
slight decrease in temperatures, cloudy skies, and chances for
precipitation. Right now we're forecasting high temperatures in the
low to mid 90s for much of the area, which combined with humidity,
will put the heat index values between 100 and 108 degrees. For now,
we've held off issuing a heat advisory for tomorrow as it looks
to be a borderline event. However, since we did experience a
prolonged stretch of heat, please continue to practice heat
safety. Especially those who are sensitive to heat. For Heat
safety tips and resources can be found in the following link:
www.weather.gov/safety/heat.

Now for precip chances, expect scattered to widespread shower and
thunderstorm activity. Current thinking is that when storms form
tomorrow the main concerns will be heavy rain and damaging winds.
Guidance suggests storms may start to pop up during the morning, but
the more vigorous activity would be during the late afternoon and
evening hours.

.SHORT TERM [Sunday Night Through Monday Night]...

The long wave trough will continue to amplify into the Southeast
through this period. A cold front will sag slowly southward from
central Alabama and Georgia into northern portions of the forecast
area. West-Southwest winds of 10-15 knots in the 1000-700 mb layer
will be favorable for widespread sea-breeze induced showers and
thunderstorms with plenty of moisture available. More forcing for
ascent will be provided by the front. The result will be likely to
categorical PoPs with locally heavy rain. The abundant cloud cover
will cap temps below 90 degrees in most areas, thus ending the
stretch of abnormally high heat indices.

.LONG TERM [Tuesday Through Saturday]...

The pattern will change little through the week with the long
wave trough remaining in place, its axis over or just west of the
forecast area. The front will stall over our forecast area as
well. This will result in substantial coverage of showers and
thunderstorms with likely to categorical PoPs each day. PoPs will
be highest along and southeast of the front. Abundant cloud cover
will hold max temps in the 80s all week, perhaps reaching 90 on
Saturday. This pattern will result in a steadily increasing threat
for flooding, which is discussed in detail in the hydro section
below.

.AVIATION...
[Through 00Z Monday]

Restrictions are possible in TSRA through 02z and again after
19z. Otherwise, VFR conditions. Southwest winds 5 to 10 kts.

.MARINE...

Light to moderate west to southwest flow will be in place for most
of next week. Seas will generally be 3 feet or less.

.FIRE WEATHER...

A pattern change will start tomorrow, leading to decreasing
temperatures and wetter weather. Widespread rain is anticipated Sun
through Wed, with precip chances easing towards the end of the week.
Thus there remains no fire weather concerns at this time.

.HYDROLOGY...

Heavy rain is expected at times from Monday through Wednesday,
with locally heavy rain perhaps as soon as late Sunday. This will
come courtesy of an extremely moist air mass, a cold front
sagging in from the north, and cyclonic flow aloft in the base of
an eastern U.S. trough. The official forecast shows 4-day QPF of
3-5 inches, heaviest over our Florida counties.

Ensemble river forecasts respond with decisive rises on area rivers
starting around the middle of next week. There is a growing number
of members at an increasing number of river forecast points which
show minor river flooding. In other words, the risk of flooding
during the second half of the week ahead is increasing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   78  93  76  89  73 /  40  80  60 100  80
Panama City   79  91  77  88  76 /  40  70  70 100  90
Dothan        75  94  74  88  72 /  50  60  60  90  70
Albany        77  96  76  89  73 /  50  60  60 100  70
Valdosta      76  93  74  88  72 /  40  80  50 100  80
Cross City    78  90  77  87  75 /  20  60  50  90  80
Apalachicola  79  89  78  86  76 /  30  60  70  90  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EDT /3 AM CDT/ Sunday for
     Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

UPDATE...LF
NEAR TERM...KR
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...LF
MARINE...Wool
FIRE WEATHER...KR
HYDROLOGY...Wool/Haner

In the hours before

Special weather statement, Jul 31, 8:01 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
701 PM CDT Sat Jul 31 2021

ALZ066-067-069-010030-
Dale AL-Henry AL-Houston AL-
701 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...SOUTHWESTERN
HENRY AND NORTH CENTRAL HOUSTON COUNTIES UNTIL 730 PM CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Blue Springs State Park, or 10 miles northeast of
Ozark, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Headland, Dothan, Ozark, Midland City, Kinsey, Grimes, Newville,
Napier Field, Bells Crossroads, Tumbleton, Kirkland Crossroads,
Mabson, Arguta, Snells Crossroads, Ewell, Headland Municipal A/P,
Dancey, Balkum, Sylvan Grove and Skipperville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3141 8521 3124 8546 3154 8566 3162 8554
      3162 8547
TIME...MOT...LOC 0000Z 321DEG 21KT 3154 8553
Special weather statement, Jul 31, 8:49 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
849 PM EDT Sat Jul 31 2021

FLZ008>010-012-108-112-010130-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-Washington FL-
849 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON...SOUTHWESTERN HOLMES AND CENTRAL WASHINGTON COUNTIES UNTIL
930 PM EDT/830 PM CDT/...

At 848 PM EDT/748 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles southwest of Vernon, moving south at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Vernon, Bonifay,
Springfield, Hiland Park, Tyndall Air Force Base, Live Oak, Parker,
Ponce De Leon, Caryville, Westville, Ebro, Whitehead Crossroads,
Dirego Park, Gulf Resort Beach, West Panama City, Bahama Beach and
Holmes Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8604 3081 8563 3012 8561 3014 8593
      3021 8604
TIME...MOT...LOC 0048Z 001DEG 23KT 3053 8588

JM
Special weather statement, Jul 31, 9:07 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
907 PM EDT Sat Jul 31 2021

GAZ127-129-146>148-159>161-010145-
Berrien GA-Brooks GA-Tift GA-Lanier GA-Worth GA-Lowndes GA-
Colquitt GA-Cook GA-
907 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...BERRIEN...LANIER...
LOWNDES...NORTHEASTERN BROOKS...EASTERN COLQUITT...SOUTHERN TIFT AND
SOUTHEASTERN WORTH COUNTIES UNTIL 945 PM EDT...

At 907 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willacoochee to near Lenox to near Norman
Park. Movement was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Nashville, Adel, Valdosta, Lakeland, Hahira, Sparks, Enigma, Omega,
Ray City, Norman Park, Lenox, Alapaha, I-75 At Exit 16, Moody Air
Force Base, Remerton, Meigs, Morven, Berlin, Cecil and Ellenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3087 8297 3085 8301 3085 8309 3080 8310
      3079 8313 3076 8314 3075 8347 3135 8381
      3142 8344 3146 8315 3143 8314 3140 8314
      3139 8312 3136 8311 3133 8306 3130 8306
      3128 8304 3119 8305 3118 8297
TIME...MOT...LOC 0107Z 320DEG 30KT 3133 8309 3124 8338 3123 8367

JM
Special weather statement, Jul 31, 9:45 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
945 PM EDT Sat Jul 31 2021

GAZ146>148-159>161-010230-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
945 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...BERRIEN...LANIER...
LOWNDES...NORTHEASTERN BROOKS AND EASTERN COLQUITT COUNTIES UNTIL
1030 PM EDT...

At 945 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Lakeland to near Ray City to 8
miles southwest of Adel. Movement was southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Nashville, Adel, Valdosta, Lakeland, Hahira, Sparks, Ray City, Norman
Park, Lenox, I-75 At Exit 16, Moody Air Force Base, Remerton, Meigs,
Morven, Berlin, Cecil, Ellenton, Reed Bingham State Park, Barretts
and Greggs.

LAT...LON 3087 8297 3085 8301 3085 8309 3080 8311
      3080 8313 3076 8314 3075 8347 3125 8375
      3138 8311 3133 8306 3130 8306 3128 8304
      3119 8305 3118 8297
TIME...MOT...LOC 0145Z 328DEG 23KT 3117 8301 3110 8328 3109 8355

JM
Special weather statement, Jul 31, 10:00 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
900 PM CDT Sat Jul 31 2021

FLZ010>013-010230-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
900 PM CDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...NORTHWESTERN
CALHOUN AND NORTHEASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF
FLORIDA UNTIL 930 PM CDT...

At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chipley, moving southeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Chipley, Marianna, Cottondale, Alford, Richter Crossroads, Betts,
Jacob City, Chipley Municipal Airport, Orange Hill, Kynesville,
Ridgetop, Union City, Steele City, Gilberts Mill, Center Lake, Star,
Round Lake, Simsville, Cottondale Airport and Jacobs.

LAT...LON 3080 8560 3083 8560 3094 8545 3068 8508
      3047 8539 3079 8561
TIME...MOT...LOC 0200Z 321DEG 49KT 3081 8549
Special weather statement, Jul 31, 10:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1007 PM EDT Sat Jul 31 2021

FLZ016-017-026-010245-
Liberty FL-Gadsden FL-Leon FL-
1007 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GADSDEN...
NORTHEASTERN LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 1045 PM
EDT...

At 1007 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, or 11 miles southwest of Quincy, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Telogia, Juniper, Hosford, Lowry, Wetumpka, Bloxham, Sawdust and
Clio.

LAT...LON 3053 8484 3056 8464 3032 8454 3028 8485
TIME...MOT...LOC 0207Z 351DEG 9KT 3048 8473

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:14 PM EDTAreal Flood AdvisoryTAEHolmes, Walton2 hr
Jul 31, 8:49 PM EDTSpecial Weather StatementTAEWashington41 min
Jul 31, 10:00 PM EDTSpecial Weather StatementTAEJackson30 min
Jul 31, 10:17 PM EDTAreal Flood AdvisoryTAEHolmes3 hr
Jul 31, 10:23 PM EDTSpecial Weather StatementTAEHolmes52 min
Aug 1, 6:34 AM EDTSpecial Marine WarningTAE86 min
Aug 1, 7:36 AM EDTSpecial Marine WarningTAE54 min
Aug 1, 3:49 PM EDTSpecial Weather StatementTAEWakulla41 min
Aug 1, 5:01 PM EDTSevere Thunderstorm WarningTAEGadsden29 min
Aug 1, 5:30 PM EDTSpecial Weather StatementTAELeon45 min
Aug 1, 5:52 PM EDTSpecial Weather StatementTAEJefferson38 min
Aug 1, 6:08 PM EDTSpecial Marine WarningTAE52 min
Aug 1, 6:15 PM EDTSpecial Weather StatementTAEMadison45 min
Aug 1, 6:37 PM EDTAreal Flood AdvisoryTAEJefferson113 min
Jul 31, 8:00 PM EDTSpecial Weather StatementTAEBen Hill, Irwin, Tift, Turner, Worth45 min
Jul 31, 9:07 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier, Lowndes38 min
Jul 31, 9:45 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier, Lowndes45 min
Jul 31, 10:38 PM EDTSpecial Weather StatementTAEBrooks52 min
Jul 31, 11:10 PM EDTSpecial Weather StatementTAEGrady35 min
Jul 31, 11:39 PM EDTSpecial Weather StatementTAEGrady51 min
Aug 1, 2:12 PM EDTSpecial Weather StatementTAECalhoun48 min
Aug 1, 4:02 PM EDTSpecial Weather StatementTAEBerrien, Irwin, Tift43 min
Aug 1, 4:12 PM EDTSpecial Weather StatementTAEBrooks, Colquitt, Cook33 min
Aug 1, 4:17 PM EDTSpecial Weather StatementTAEDecatur, Grady, Miller, Thomas28 min
Aug 1, 4:48 PM EDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Decatur, Grady, Seminole and 1 more42 min
Aug 1, 5:31 PM EDTSpecial Weather StatementTAELanier44 min
Aug 1, 5:44 PM EDTAreal Flood AdvisoryTAEDecatur2 hr
Jul 31, 8:01 PM EDTSpecial Weather StatementTAEDale29 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.